I was 15 years old when I started having "feelings". I wasn't sure how to describe these feelings to my parents, but I knew it wasn't at all pleasant. I felt sick and I felt overwhelmed. I began having headaches. The headaches turned into migraines. The migraines stuck around for 3 months. CAT Scan, MRI, blood work...all the tests ruled out anything sinister. What was wrong with me? And then we got an answer....I was Clinically Depressed and had General Anxiety Disorder. But almost 20 years later, I don't believe the doctor was correct. I think I was a female teenager...a perfectionist...I was disappointed with how my dream of high school crumbled as my "once friends" became snobs and mean...I was overwhelmed with math (something that once came so easily to me was now hard work)...I was learning that moms and dads might not always be around (my friend's mother lost her life to cancer) and feared my own mom and/or dad may one day become sick. I had "normal" questions, concerns and fears. I was being confronted with normal teenage stress, but unsure of how to respond to it. So I turned inwards...I hid my feelings and never let them come out to share with others...and that is how I became "depressed".
I was then placed on my first Anti-Depressant. I don't remember the name of it. I was on several SSRI's over the course of high school. I was placed on a Tricyclic Anti-Depressant as well, only to find out very quickly I was allergic to it. I was faced with numerous side effects - many which I don't even remember. I remember feeling "drugged". I remember feeling flat. No emotion. I remember confusion as to who I was and what I was going to become. I remember not liking who I was on the meds. I remember anger - intense anger that was not the norm for me. This would lead to years of self harm. In the end, most of those years just morphed together and it's now a blur to me. The memories I do have, however, are vivid, and I sometimes wish I couldn't remember them.
I will go for this evening. I am currently feeling quite nauseous right now....a lasting side effect from the Benzodiazepines I finished taking 2.5 months ago. I know it will go away eventually, but until then it's a bit of a thorn in my side. Exhausting.